Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 36, NWS Grand Rapids, MI

April 25, 2012

NWS Grand Rapids, MI issued this small craft advisory at Apr 25, 2012, 3:16 PM EDT. It took effect at Apr 26, 2012, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 3:16 PM EDT (19:16 UTC)
In effect from
Apr 26, 2012, 8:00 AM EDT
Expired
Apr 27, 2012, 3:46 AM EDT
In force
20 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WHUS73 KGRR 251916
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT WED APR 25 2012

LMZ844>849-260330-
/O.NEW.KGRR.SC.Y.0036.120426T1200Z-120427T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
316 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 11 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 11 AM
EDT FRIDAY. 

* WINDS...NORTH INCREASING TO 30 KNOTS DURING THE DAY THURSDAY.

* WAVES...BUILDING TO 4 TO 6 FEET NORTH OF HOLLAND...6 TO 10 FEET
  SOUTH OF HOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
5 follow-up statements
537 
WHUS73 KGRR 260157
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EDT WED APR 25 2012

LMZ844>849-261000-
/O.CON.KGRR.SC.Y.0036.120426T1200Z-120427T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
957 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
11 AM EDT FRIDAY...

* WINDS...NORTH INCREASING TO 30 KNOTS DURING THE DAY THURSDAY.

* WAVES...BUILDING TO 4 TO 6 FEET NORTH OF HOLLAND...6 TO 10 
  FEET SOUTH OF HOLLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
773 
WHUS73 KGRR 260729
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT THU APR 26 2012

LMZ844>849-261530-
/O.CON.KGRR.SC.Y.0036.120426T1200Z-120427T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
329 AM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 AM EDT FRIDAY...

* WINDS...NORTH INCREASING TO 30 KNOTS.

* WAVES...BUILDING TO 4 TO 6 FEET NORTH OF HOLLAND...6 TO 10 
  FEET SOUTH OF HOLLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
984 
WHUS73 KGRR 261958
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT THU APR 26 2012

LMZ844>849-270400-
/O.EXT.KGRR.SC.Y.0036.000000T0000Z-120427T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 PM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WINDS...NORTH TO 30 KNOTS.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
142 
WHUS73 KGRR 270214
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT THU APR 26 2012

LMZ844>849-271015-
/O.CON.KGRR.SC.Y.0036.000000T0000Z-120427T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1014 PM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
978 
WHUS73 KGRR 270746
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 AM EDT FRI APR 27 2012

LMZ844>849-270900-
/O.CAN.KGRR.SC.Y.0036.000000T0000Z-120427T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
346 AM EDT FRI APR 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:39 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 25, 1:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
139 PM EDT WED APR 25 2012

.SYNOPSIS...
ISSUED AT 421 AM EDT WED APR 25 2012

SCATTERED RAIN SHOWERS WILL BE SPREADING INTO THE REGION
TODAY...REACHING THE SOUTHWEST CORNER OF THE STATE LATE THIS
MORNING...THEN COVERING ALL OF SOUTHWEST MICHIGAN BY MID
AFTERNOON. BY THIS EVENING ALL AREAS WILL BE SEEING A STEADY RAIN
ALONG WITH THE RISK OF A FEW THUNDERSTORMS ALONG AND SOUTH OF
I-96. THE RAINS WILL DIMINISH AFTER MIDNIGHT...BUT MAY LINGER INTO
EARLY THURSDAY MORNING IN SOME AREAS. CLEARING IS EXPECTED INTO
THURSDAY AFTERNOON...WITH A CLEAR AND FROSTY THURSDAY NIGHT.

&&

.UPDATE...
ISSUED AT 1228 PM EDT WED APR 25 2012

AFTER COORDINATION WITH IWX...WE PLAN TO ISSUE A FREEZE WATCH
LATER THIS AFTERNOON. IT WILL BE VALID THURSDAY NIGHT FOR OUR
ENTIRE CWFA.

IN THE SHORTER TERM....HAVE TWEAKED GRIDS TO ADJUST THE TIMING OF
PRECIPITATION EXPECTED TO SPREAD NE FROM FAR SW LOWER MI. WE
EXPECT A MUCH SHARPER AND SOMEWHAT DELAYED ONSET TO RAIN OVERALL.
THIS REASONING IS BASED ON VERY DRY AIR OVER LOWER MI AND
NARROWING / INTENSIFICATION OF THE RAIN BAND THAT EXTENDS FROM
SERN WISCONSIN TO NRN INDIANA.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 421 AM EDT WED APR 25 2012

RAIN CHANCES CONTINUE TO LOOK MORE FAVORABLE LATER TODAY INTO
TONIGHT. AN AREA OF RAIN WAS CONTINUING TO BLOSSOM OVER MN AND
SURROUNDINGS AREAS IN A REGION OF UPPER DIVERGENCE FROM THE RIGHT
ENTRANCE REGION OF THE UPPER JET. THERE WAS ALSO A LOW LEVEL JET
IN THIS AREA WHICH WAS SUPPORTING A FEW THUNDERSTORMS.

THE FAVORABLE UPPER DIVERGENCE WILL ALREADY BE REACHING LOWER
MICHIGAN TOWARD NOON. THERE WILL BE A FAIR AMOUNT OF DRY AIR TO
OVERCOME...SO THIS SHOULD DELAY THE BEGINNING OF MEASURABLE RAIN
UNTIL AFTERNOON IN MOST AREAS. THEN TOWARD 00Z WE WILL BEGIN TO
SEE THE INFLUENCES OF A NEW LOW LEVEL JET THAT EMERGES FROM THE
OHIO VALLEY. MUCH OF THIS FORCING APPEARS TO STAY TO OUR
SOUTH...BUT IT SHOULD ENHANCE THE RAIN INTENSITY ESPECIALLY ALONG
AND SOUTH OF I-96. THIS WILL ALSO BE THE AREA WHERE THUNDER WILL
BE MENTIONED AS ELEVATED INSTABILITY SHOULD GRAZE THE SOUTHERN
CWA...DESPITE A SURFACE LOW REMAINING TO OUR SOUTH.

SO BOTTOM LINE...HAVE RAISE POPS FOR TODAY AND TONIGHT AND EVEN
INTO THURSDAY MORNING. THE UPPER TROUGH DOES NOT PASS BY UNTIL
THURSDAY MORNING...SO A FEW LINGERING SHOWERS WILL BE POSSIBLE
THROUGH EARLY THURSDAY MORNING. HOWEVER EXPECT RAPID CLEARING
INTO THURSDAY AFTERNOON AS VERY DRY AIR FOLLOWS THE UPPER TROUGH.
WITH THIS CLEARING...MORE EFFICIENT MIXING WILL BE REALIZED...AND
ALONG WITH THE COLD ADVECTION BEHIND THE SYSTEM...WINDS SHOULD
GUST TO AROUND 35 MPH.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 421 AM EDT WED APR 25 2012

THE MAIN CHALLENGE DEALS WITH THE TIMING AND AMOUNT OF ANY
PRECIPITATION.  A WEAKENING WAVE OF LOW PRESSURE WILL BE TRACKING UP
THE OH VALLEY FRI NIGHT INTO SAT NIGHT.  LOW LEVEL MOISTURE WILL BE
LIMITED WITH THIS SYSTEM.  THE LIFT ASSOCIATED WITH THIS SYSTEM WILL
BE WEAKENING WITH TIME.  WILL KEEP THE POPS UNDER 50 PERCENT AS IT
MAY BE DIFFICULT TO MEASURE ANY OF THE PRECIPITATION.  MODELS ARE IN
FAIRLY GOOD AGREEMENT ON THIS SCENARIO.

A RIDGE OF HIGH PRESSURE MOVES IN FOR SUNDAY AND MONDAY...THEN
ANOTHER WAVE OF LOW PRESSURE APPROACHES FROM THE SOUTHWEST.  THIS
NEXT STORM WILL HAVE SOME GULF MOISTURE WITH IT.  A LOW LEVEL
JET WILL AIMED OUR WAY AS WELL.  TEMPERATURES SHOULD BE MODERATING
TO NEAR OR ABOVE NORMAL VALUES FOR THE MIDDLE PART OF THE WEEK AS A
RESULT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 138 PM EDT WED APR 25 2012

HAVE DELAYED THE TIMING FOR FUEL ALTERNATE CIGS...THEN IFR CIGS...
WITH THIS TAF PACKAGE. WE ALSO EXPECT PRECIPITATION TO BE DELAYED
AND LIGHTER IN INTENSITY OVERALL. CONFIDENCE IS FAIRLY HIGH FOR
IFR CIGS AFTER 06Z...WITH LIFR CIGS ALSO POSSIBLE. EXPECT A RAPID
TRANSITION TO VFR CIGS THURSDAY MORNING...ALTHOUGH THIS IS NOT
MENTIONED IN THE TAFS FOR THE SAKE OF BREVITY. STILL LOOKS
REASONABLE TO INCLUDE VCTS IN THE KAZO AND KBTL TAFS WITH THE MAIN
THREAT IN THE 00-06Z TIMEFRAME.

&&

.MARINE...
ISSUED AT 421 AM EDT WED APR 25 2012

FAIRLY QUIET ON THE LAKE FOR TODAY AND TONIGHT. HOWEVER AS THE
SURFACE LOW PASSING BY ON THURSDAY WINDS WILL INCREASE BY
AFTERNOON. WE WILL LIKELY NEED A SCA THURSDAY AFTERNOON INTO
THURSDAY NIGHT.

&&

.HYDROLOGY...
ISSUED AT 421 AM EDT WED APR 25 2012

BUMPED UP THE EXPECTED RAINFALL FROM THE SYSTEM LATER TODAY INTO
TONIGHT. MOST AREAS SHOULD SEE AROUND A QUARTER OF AN INCH OF
RAIN...WITH AREAS SW OF GRR PERHAPS SEEING UPWARDS OF AN HALF
INCH. THIS SHOULD NOT CAUSE ANY HYDRO ISSUES HOWEVER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

UPDATE...TJT
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MJS
AVIATION...TJT
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Apr 25, 5:34 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
534 AM EDT WED APR 25 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
534 AM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF A MUSKEGON TO
LANSING LINE.  SEVERE WEATHER IS NOT FORECASTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BELOW FREEZING TEMPERATURES MAY OCCUR THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-260945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
534 AM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF MUSKEGON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:23 PM EDTFreeze WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more12 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.